Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 5, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jan 14, 1995, 8:03 AM EST for Flagler County, Florida. It was in force for 57 min.
The area
The counties it named.
The facts
- Issued
- Jan 14, 1995, 8:03 AM EST (13:03 UTC)
- Expired
- Jan 14, 1995, 9:00 AM EST
- In force
- 57 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Flagler County, FL
The nearest sounding before it
Jacksonville, FL (KAYS), launched 12:00Z, 1.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 517 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDAB 141305 RRA SVRDAB FLC035-FLZ501-141400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 803 AM EST SAT JAN 14 1995 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING EFFECTIVE UNTIL 900 AM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST FLORIDA ...FLAGLER COUNTY AND FOR MARINE INTERESTS ON THE COASTAL WATERS FROM... ...MARINELAND TO FLAGLER BEACH NATIONAL WEATHER SERVICE RADAR SHOWED A LINE OF SEVERE THUNDERSTORMS APPROACHING THE SOUTHWEST AND WEST PART OF FLAGLER COUNTY. THIS LINE OF SEVERE STORMS WAS MOVING RAPIDLY NORTHEAST ABOUT 45 MPH AND WILL BE MOVING THROUGH FLAGLER COUNTY DURING THE NEXT 30 TO 45 MINUTES AND MOVE OUT OVER THE ADJACENT COASTAL WATERS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. AS THE THUNDERSTORMS MOVE OUT OVER THE COASTAL WATERS...BOATERS IN THE THREATENED AREA CAN EXPECT STRONG WINDS...ROUGH SEAS AND LIGHTNING. BOATERS SHOULD TAKE NECESSARY ACTION TO AVOID THE DANGEROUS THUNDERSTORMS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 14, 3:00 AM EST, 5 hours 3 minutes earlier.
Area forecast discussion, Jan 14, 3:00 AM EST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED ZONE GROUPINGS NATIONAL WEATHER SERVICE MELBOURNE FL 259 AM EST SAT JAN 14 1995 ONE GLANCE AT SATELLITE AND IT'S OBVIOUS THAT ABUNDANT TROPICAL MOISTURE IS ABOUT TO SPREAD ACROSS AREA. CURRENT FORECAST FOR FIRST 2 PERIODS SHOULD THEREFORE VERIFY WELL. SOUNDINGS AT 00Z AND 88D VAD WIND PROFILES ARE QUITE IMPRESSIVE FOR FLORIDA. THEREFORE, EXPECT THAT SEVERE WEATHER WATCHES WILL AFFECT OUR FORECAST AREA TODAY. WILL TWEEK POPS UP A TAD TONIGHT AND INCLUDE THE MENTION OF LOCALLY HEAVY RAINFALL. FWC MIN TEMPS TONIGHT SEEM A BIT TOO COOL AND WILL STAY SLIGHTLY ABOVE THEM, THOUGH I'M GOING A BIT LOWER THAN PREVIOUS FORECAST'S MINS. MODELS HAVE SOME MINOR DIFFERENCES IN PLACEMENT/INTENSITY OF SURFACE LOW, BUT ALL ARE SIMILAR IN SHOWING COLD FRONT ALONG OR JUST OFFSHORE EAST CENTRAL FLORIDA COAST AT 12Z SUNDAY. MID TO UPPER LEVELS WILL DRY ON SUNDAY BUT WITH CYCLONIC FLOW, THERE SHOULD BE ENOUGH MOISTURE IN LOW LEVELS FOR SCATTERED SHOWERS. MODELS ALSO SHOW WEAK SURFACE REFLECTION OF COLD POOL ALOFT SWINGING ACROSS THE AREA, WHICH MAY BE THE MAIN FOCUS FOR SHOWERS. DATA SHOWING LOW LEVEL COLD ADVECTION ON SUNDAY, BUT FEB 1992 SYSTEM ALSO PROVIDED LINE OF LOW TOP CONVECTION WITH ISOLATED TSTORMS AFTER FRONTAL PASSAGE. FOR NOW, HOWEVER, WILL JUST CALL FOR SCATTERED SHOWERS ON SUNDAY. @1...VOLUSIA BREVARD INDIAN RIVER ST LUCIE MARTIN @2...LAKE SEMINOLE ORANGE OSCEOLA OKEECHOBEE MCO 77 57 66 994 DAB 77 57 66 994 MLB 79 60 70 994 RL
In the hours before
Special weather statement, Jan 14, 6:56 AM EST, 1 hour 7 minutes before
FLZ041-044>047-053-054-058-059-064-501-141255- SPECIAL WEATHER STATEMENT...CORRECTED TO MENTION OSCEOLA COUNTY... NATIONAL WEATHER SERVICE MELBOURNE FL 653 AM EST SAT JAN 14 1995 ...TORNADO WATCH IN EFFECT UNTIL 1 PM FOR ALL OF EAST CENTRAL FLORIDA... ...LINE OF STRONG STORMS MOVING INTO LAKE...WESTERN ORANGE AND OSCEOLA COUNTIES... AT 640 AM...STRONG THUNDERSTORMS EXTENDED FROM JUST WEST OF LEESBURG INTO SOUTHERN LAKE COUNTY THEN INTO POLK COUNTY AROUND LAKE WALES. THE LINE OF THUNDERSTORMS WAS MOVING NORTHEAST AT 40 MPH. THIS MOVEMENT WILL TAKE THE LINE THROUGH LAKE...WESTERN ORANGE AND NORTHWEST OSCEOLA COUNTIES BY 730 AM. THE STRONGEST STORM AT 640 AM WAS NEAR THE TURNPIKE WEST OF LAKE APOPKA AND WILL MOVE TOWARD HOWEY IN THE HILLS, TAVARES AND EUSTIS. OTHER STRONG STORMS WERE NEAR THE KISSIMMEE RIVER SOUTH OF DISNEY WORLD. PEOPLE IN THESE LOCATIONS SHOULD MOVE TO SECURE SHELTER AS THESE STORMS MOVE THROUGH. WINDS MAY GUST OVER 50 MPH WITH THE STRONGER STORMS. REMEMBER, A TORNADO WATCH IS ALSO IN EFFECT. ELSEWHERE...A LINE OF THUNDERSTORMS WAS JUST OFFSHORE FROM ST AUGUSTINE TO CAPE CANAVERAL. A FEW OF THE STORMS WERE ONSHORE FROM FLAGLER BEACH TO ST AUGUSTINE.. THESE STORMS WILL MOVE RAPIDLY NORTHEAST OVER THE COASTAL WATERS NORTH OF CAPE CANAVERAL. LASCODY
Special weather statement, Jan 14, 7:05 AM EST, 58 minutes before
FLZ038-040-501-141805- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 705 AM EST SAT JAN 14 1995 ...TORNADO WATCH FOR MARION AND FLAGLER COUNTIES AND THE ADJACENT COASTAL WATERS EFFECTIVE UNTIL 100PM TODAY... A TORNADO WATCH HAS BEEN ISSUED FOR CENTRAL AND EASTERN FLORIDA INCLUDING MARION AND FLAGLER COUNTIES AND THE ADJACENT COASTAL WATERS EFFECTIVE UNTIL 100PM TODAY. A STRONG FAST MOVING THUNDERSTORM HAD MOVED INTO SOUTHERN MARION COUNTY JUST WEST OF SUMMERFIELD AT 655AM. THIS STORM WAS MOVING NORTH AT 50 MPH DUE TO THIS FAST MOVEMENT...STRONG GUSTY WINDS OF UP TO 50 MPH ARE POSSIBLE WITH THIS THUNDERSTORM. A LINE OF STRONG THUNDERSTORMS WAS 10 TO 15 MILES OFFSHORE BETWEEN FLAGLER COUNTY AND VERO BEACH. THIS LINE HAD STORMS WITH VERY HEAVY RAIN AND STRONG GUSTY WINDS. REMEMBER...A TORNADO WATCH MEANS THAT TORNADOES ARE POSSIBLE IN AND NEAR THE WATCH AREA. LARGE HAIL AND DAMAGING WINDS MAY ALSO OCCUR. BE READY TO MOVE TO SHELTER IF A WARNING IS ISSUED FOR YOUR AREA. SOME OF THESE STORMS MAY CONTAIN GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN.
Special weather statement, Jan 14, 7:29 AM EST, 34 minutes before
FLZ058-059-064-141330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 730 AM EST SAT JAN 14 1995 ...STRONG THUNDERSTORMS AFFECTING MARTIN...ST LUCIE...AND OKEECHOBEE COUNTIES... ...TORNADO WATCH IN AFFECT FOR THE MENTIONED COUNTIES UNTIL 1 PM... AT 725 AM...WEATHER RADAR INDICATED STRONG THUNDERSTORMS OVER PARTS OF SOUTH FLORIDA MOVING INTO MARTIN...ST LUCIE...AND OKEECHOBEE COUNTIES. THESE THUNDERSTORMS WILL PRODUCE WIND GUSTS OF 35 TO 45 MPH AND HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 58 MPH. MOVEMENT OF INDIVIDUAL THUNDERSTORMS WAS NORTH AT 40 MPH. A TORNADO WATCH IS ALSO IN EFFECT...SO AN ISOLATED BRIEF TORNADO IS A THREAT AS WELL. RESIDENTS ACROSS THESE COUNTIES...INCLUDING ALL OF EAST CENTRAL AND SOUTH EAST FLORIDA SHOULD KEEP INFORMED TO THE LATEST WEATHER CONDITIONS. BE PREPARED TO ACT IF A WARNING IS ISSUED.
Special weather statement, Jan 14, 7:30 AM EST, 33 minutes before
FLZ058-059-064-141330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 730 AM EST SAT JAN 14 1995 ...STRONG THUNDERSTORMS AFFECTING MARTIN...ST LUCIE...AND OKEECHOBEE COUNTIES... ...TORNADO WATCH IN AFFECT FOR THE MENTIONED COUNTIES UNTIL 1 PM... AT 725 AM...WEATHER RADAR INDICATED STRONG THUNDERSTORMS OVER PARTS OF SOUTH FLORIDA MOVING INTO MARTIN...ST LUCIE...AND OKEECHOBEE COUNTIES. THESE THUNDERSTORMS WILL PRODUCE WIND GUSTS OF 35 TO 45 MPH AND HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 58 MPH. MOVEMENT OF INDIVIDUAL THUNDERSTORMS WAS NORTH AT 40 MPH. A TORNADO WATCH IS ALSO IN EFFECT...SO AN ISOLATED BRIEF TORNADO IS A THREAT AS WELL. RESIDENTS ACROSS THESE COUNTIES...INCLUDING ALL OF EAST CENTRAL AND SOUTH EAST FLORIDA SHOULD KEEP INFORMED TO THE LATEST WEATHER CONDITIONS. BE PREPARED TO ACT IF A WARNING IS ISSUED.
Special weather statement, Jan 14, 7:52 AM EST, 11 minutes before
FLZ041-044>047-053-054-058-059-064-501-141355- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 752 AM EST SAT JAN 14 1995 ...STRONG THUNDERSTORMS OVER EAST CENTRAL FLORIDA... ...TORNADO WATCH IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA UNTIL 1PM... AT 748 AM...WEATHER SERVICE RADAR INDICATED A LINE OF THUNDERSTORMS FROM LAKE GEORGE...TO NEAR APOPKA...TO NEAR ORLANDO...TO LAKE KISSIMMEE...TO LAKE OKEECHOBEE. ANOTHER SHORTER LINE OF THUNDERSTORMS WAS FROM WEST PALM BEACH...TO INDIANTOWN IN MARTIN COUNTY. THE STRONGEST STORMS WERE OVER MARTIN...ST LUCIE...AND OKEECHOBEE COUNTIES FROM LAKE KISSIMMEE TO INDIAN TOWN. THE LINES WERE MOVING SLOWLY TO THE EAST...BUT INDIVIDUAL THUNDERSTORMS WERE MOVING QUICKLY TO THE NORTH AT 40 MPH. THE THUNDERSTORMS WILL CONTINUE TO BE STRONG. WIND GUSTS FROM 35 TO 40 MPH WILL BE COMMON...WITH THE POTENTIAL FOR WIND GUSTS IN EXCESS OF 58 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1PM. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. IF YOU ARE IN THE PATH OF A TORNADO...SEEK SHELTER IN A STRONG HOUSE OR BUSINESS. FIND A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID ROOMS WITH WINDOWS IF POSSIBLE. DO NOT STAY IN A MOBILE HOME IF YOU ARE THREATENED BY A TORNADO. FIND THE DESIGNATED SHELTER IN YOUR MOBILE HOME PARK OR A STRONG NEARBY BUILDING.
Special weather statement, Jan 14, 7:53 AM EST, 10 minutes before
FLZ041-044>047-053-054-058-059-064-501-141355- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 752 AM EST SAT JAN 14 1995 ...STRONG THUNDERSTORMS OVER EAST CENTRAL FLORIDA... ...TORNADO WATCH IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA UNTIL 1PM... AT 748 AM...WEATHER SERVICE RADAR INDICATED A LINE OF THUNDERSTORMS FROM LAKE GEORGE...TO NEAR APOPKA...TO NEAR ORLANDO...TO LAKE KISSIMMEE...TO LAKE OKEECHOBEE. ANOTHER SHORTER LINE OF THUNDERSTORMS WAS FROM WEST PALM BEACH...TO INDIANTOWN IN MARTIN COUNTY. THE STRONGEST STORMS WERE OVER MARTIN...ST LUCIE...AND OKEECHOBEE COUNTIES FROM LAKE KISSIMMEE TO INDIAN TOWN. THE LINES WERE MOVING SLOWLY TO THE EAST...BUT INDIVIDUAL THUNDERSTORMS WERE MOVING QUICKLY TO THE NORTH AT 40 MPH. THE THUNDERSTORMS WILL CONTINUE TO BE STRONG. WIND GUSTS FROM 35 TO 40 MPH WILL BE COMMON...WITH THE POTENTIAL FOR WIND GUSTS IN EXCESS OF 58 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1PM. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. IF YOU ARE IN THE PATH OF A TORNADO...SEEK SHELTER IN A STRONG HOUSE OR BUSINESS. FIND A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID ROOMS WITH WINDOWS IF POSSIBLE. DO NOT STAY IN A MOBILE HOME IF YOU ARE THREATENED BY A TORNADO. FIND THE DESIGNATED SHELTER IN YOUR MOBILE HOME PARK OR A STRONG NEARBY BUILDING.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 2:12 PM EST | Severe Thunderstorm Warning | MLB | Palm Beach | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.